Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 3, 2014, 4:30 PM MST for Maricopa County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 4:30 PM MST (23:30 UTC)
- Expired
- Aug 3, 2014, 6:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658
WGUS55 KPSR 032330
FFWPSR
AZC013-040130-
/O.NEW.KPSR.FF.W.0026.140803T2330Z-140804T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
430 PM MST SUN AUG 3 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES YOUNGTOWN...WADDELL...SURPRISE...SUN CITY WEST...SUN
CITY...GOODYEAR...EL MIRAGE...AVONDALE...
* UNTIL 630 PM MST
* AT 423 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE TANK
MOUNTAIN PARK...GLENDALE SPORTS COMPLEX...SURPRISE STADIUM...
CAMELBACK RANCH...PERRYVILLE...LUKE AFB...LITCHFIELD PARK AND
BEARDSLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3349 11258 3371 11253 3371 11225 3333 11227
3333 11258
$$
NOLTE2 follow-up statements
079
WGUS75 KPSR 032353
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
453 PM MST SUN AUG 3 2014
AZC013-040130-
/O.CON.KPSR.FF.W.0026.000000T0000Z-140804T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
453 PM MST SUN AUG 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR
CENTRAL MARICOPA COUNTY...
AT 443 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH
FLOODING. SURFACE GAUGES IN THE AREA HAVE REPORTED OVER HALF AN
INCH OF RAIN IN AVONDALE...WITH THE HEAVIEST RAIN NOW TRANSITIONING
OVER THE LOOP 303 CORRIDOR AND THE WHITE TANK MOUNTAINS. WATCH
FOR QUICK RESPONSE TO STORM RUNOFF AS THIS AREA HAS SEEN ALREADY
SEVERAL ROUNDS OF MODERATE TO HEAVY RAINFALL OVER THE LAST FEW
NIGHTS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE TANK
MOUNTAIN PARK...GLENDALE SPORTS COMPLEX...SURPRISE STADIUM...
YOUNGTOWN...WADDELL...SURPRISE...SUN CITY WEST...SUN CITY...LUKE
AFB...EL MIRAGE AND BEARDSLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3349 11258 3371 11253 3371 11225 3333 11227
3333 11258
$$
NOLTE013
WGUS75 KPSR 040032
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
532 PM MST SUN AUG 3 2014
AZC013-040040-
/O.CAN.KPSR.FF.W.0026.000000T0000Z-140804T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
532 PM MST SUN AUG 3 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MARICOPA
COUNTY...
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL HAVE SINCE MOVED
OUT OF THE WARNING AREA AND THE THREAT FOR HEAVY RAINFALL HAS ENDED.
WATCH FOR STORM RUNOFF TO LINGER OVER THE NEXT FEW HOURS THROUGH
AREA WASHES AND DRAINAGES.
DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. THERE IS NO WAY OF
EVALUATING HOW DEEP THE WATER IS AND HOW SWIFT IT IS MOVING.
REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 3349 11258 3371 11253 3371 11225 3333 11227
3333 11258
$$
NOLTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 12:15 PM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 3, 12:15 PM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1215 PM MST SUN AUG 3 2014. && .SYNOPSIS... AFTER ONE MORE DAY OF WIDESPREAD THUNDERSTORM ACTIVITY TODAY...AS A UPPER LEVEL LOW CENTER MOVING INLAND INTO SOUTHERN CA AFFECTS OUR REGION...A SIGNIFICANT DRYING TREND IS THEN EXPECTED TO BEGIN ON MONDAY...UNDER SOUTHWESTERLY FLOW ALOFT...LIMITING STORM CHANCES TO EASTERN ARIZONA THROUGH MIDWEEK. A GRADUAL RETURN OF STORM CHANCES FROM EAST TO WEST IS THEN EXPECTED TO BEGIN BY THE END OF THE WEEK...PERHAPS CONTINUING INTO THE UPCOMING WEEKEND. && .DISCUSSION... TODAY AND TONIGHT... AFTER A QUIET START THIS MORNING...AS DRIER AIR ALOFT SPREAD IN FROM THE SOUTH ACROSS THE REGION...ONE MORE BUSY AFTERNOON OF TS ACTIVITY IS EXPECTED TO OCCUR TODAY BEFORE A SIGNIFICANT DRYING TREND TAKES HOLD FROM MONDAY ONWARD INTO THE MIDDLE OF THIS WEEK. THE PARENT UPPER LOW THAT BROUGHT THE MOISTURE SURGE INTO THE REGION THE LAST FEW DAYS IS NOW MAKING ITS CLOSEST APPROACH AS IT MOVES SLOWLY NORTHWARD INTO SOUTHERN CA. A WEAK VORT LOBE CAN BE SEEN ON WATER VAPOR IMAGERY SLOWLY ROTATING NORTHWARD AROUND THE UPPER LOW CENTER INTO SOUTHWEST AZ. LATEST NAM AND GFS FCST SOUNDINGS ARE SHOWING A 30KT SOUTHERLY JET MAX AT 500MB MOVING INTO SOUTHERN AZ THIS AFTERNOON. THIS MODEST VERTICAL SHEAR...COMBINED WITH AMPLE LOW-LEVEL MOISTURE...AND MODEST MUCAPES...IN THE 500-750 J/KG RANGE...WILL LIKELY BE ENOUGH TO TRIGGER SCATTERED-NUMEROUS THUNDERSTORMS THIS AFTERNOON ACROSS YUMA...LA PAZ...AND WESTERN MARICOPA COUNTY...WITH SOMEWHAT LESS CHANCES ACROSS EASTERN MARICOPA COUNTY. THE MAIN THREAT FROM THIS STORMS WILL BE STRONG WINDS AND BRIEF HEAVY DOWNPOURS...SINCE THEY WILL TEND TO BE FASTER MOVING THEN THE STORMS WE SAW YESTERDAY...WITH DECENT UPPER-LEVEL SHEAR ENHANCING TS DOWNBURSTS. THE LATEST FEW RUNS OF THE HRRR ARE INDICATING THAT MOST OF THE ACTIVITY ACROSS SW AND SOUTH-CENTRAL ARIZONA WILL BE OCCURRING THIS AFTERNOON AND EARLY EVENING...WITH A SHARP REDUCTION IN TS ACTIVITY BY LATE THIS EVENING ONCE THE VORT LOBE PASSES TO OUR NORTH. THE AREA OF GREATEST CONCERN TODAY CONTINUES TO BE SE CA...WHERE THE COMBINATION OF DEEPER MOISTURE AND A MORE UNSTABLE AIRMASS CLOSER TO THE UPPER LOW CENTER IS EXPECTED TO PRODUCE WIDESPREAD TS DEVELOPMENT...WITH HEAVY RAIN AND FLOODING TO BE THE GREATEST ISSUE...WITH RAINFALL AMOUNTS LOCALLY IN THE 1 TO 2 INCH RANGE POSSIBLE...AND FLASH FLOODING/URBAN AND SMALL STREAM FLOODING. ALONG WITH THE HEAVY RAIN AND EVEN SOME SMALL HAIL...THERE COULD ALSO BE LOCALLY STRONG WINDS AS WET MICROBURSTS REACH THE SFC. TS ACTIVITY OVER THIS REGION IS THEN EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING AS THE UPPER LOW MOVES OFF TO THE NORTH. MONDAY... THE UPPER LOW CONTINUES MOVING NORTHWARD AND WEAKENS WITH TIME. ONE LAST WAVE IS PROGGED TO TRACK ACROSS SOUTHEAST CALIFORNIA AND INTO ARIZONA MONDAY BUT IT WEAKENS IN THE PROCESS. MEANWHILE...DRIER AIR FILTERS INTO THE AREA. THUS POPS FOR MONDAY TREND DOWN...ESPECIALLY OVER SOUTHEAST CALIFORNIA. TUESDAY THROUGH SATURDAY... DRY SOUTHWEST FLOW ALOFT WILL LEAD TO FURTHER DECLINE OF STORM CHANCES WITH ONLY VERY SLIGHT CHANCES OVER THE HIGHER TERRAIN EAST OF PHOENIX TUESDAY AND WEDNESDAY. FOR THE LATTER HALF OF THE WEEK...BOTH GFS AND ECMWF DEPICT A MOIST ADVECTION TREND AND THUS AN EAST TO WEST TREND OF SLIGHT CHANCE POPS OVER THE FORECAST AREA...STOPPING SHORT OF THE LOWER COLORADO RIVER VALLEY. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL... SKIES WILL REMAIN MOSTLY CLEAR THROUGH MUCH OF THE MORNING HOURS BEFORE SCATTERED CU DEVELOPS AROUND NOON. WIND DIRECTIONS WILL SHIFT TO A SOUTHERLY DIRECTION BY THE AFTERNOON AND GENERALLY STAY MOSTLY SOUTH TO SOUTHWESTERLY UNTIL STORM OUTFLOWS AFFECT THE AREA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE AFTERNOON THROUGH MID EVENING AND MAY IMPACT AREA TERMINALS FOR A BRIEF TIME. THERE WILL BE THE POTENTIAL FOR STRONG GUSTY OUTFLOW WINDS TODAY AS DRIER AIR AND STRONGER WINDS ALOFT MOVE INTO SOUTHERN ARIZONA BY THIS AFTERNOON. DUE TO LOWER CONFIDENCE IN STORM TIMING AND INTENSITY...WILL CONTINUE TO MENTION JUST VCTS IN THE PHOENIX AREA TAFS...BEGINNING AROUND 22Z. ONCE CONVECTION DEVELOPS AND STORMS START APPROACHING THE TERMINALS...WE WILL UPDATE TAFS AND ADD APPROPRIATE TEMPO GROUPS FOR THUNDER. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA......KIPL...AND KBLH... UPPER LEVEL LOW OVER THE NORTHERN BAJA INTO FAR SOUTHERN CALIFORNIA COAST WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. EXPECTING THUNDERSTORM DEVELOPMENT AFTER 21Z...AND HAVE FAIRLY HIGH CONFIDENCE OF AFFECTING AREA TERMINALS AT LEAST FOR A BRIEF TIME LATER THIS AFTERNOON. STRONG GUSTY WINDS IN AND AROUND THUNDERSTORMS WILL BE THE MAIN THREAT...AND VISIBILITY MAY BE BRIEFLY AND SHARPLY REDUCED DUE TO LOCALLY HEAVY RAIN AND OR BLOWING DUST. THE UPPER LOW WILL PULL OUT OF THE AREA THIS EVENING LEAVING CLEARING SKIES AND WEST TO SOUTHWESTERLY WINDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... A DRY START TO THE FORECAST PERIOD IS EXPECTED WITH ONLY SLIGHT CHANCES OF STORMS CONFINED TO HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. THIS DRY AIR WILL LIKELY LAST THROUGH THURSDAY AND POTENTIALLY LONGER...RESULTING IN AFTERNOON MINIMUM HUMIDITY VALUES IN THE TEENS. A GRADUAL INCREASE IN MOISTURE SHOULD BEGIN EITHER FRIDAY OR SATURDAY ALLOWING FOR A CHANCE OF STORMS INTO THE SOUTH-CENTRAL ARIZONA DESERTS. HIGH TEMPERATURES WILL BE RIGHT AROUND NORMAL FOR THE ENTIRE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...PERCHA/AJ AVIATION....KUHLMAN/CB FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Aug 3, 5:46 AM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 546 AM MST SUN AUG 3 2014 AZZ020>028-CAZ030>033-041300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 546 AM MST SUN AUG 3 2014 /546 AM PDT SUN AUG 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. STORM CHANCES IMPROVE TODAY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BUT DECLINE OVER SOUTH-CENTRAL ARIZONA...LESS SO OVER THE HIGHER TERRAIN. IN FACT...BEST CHANCES ON THE LOWER DESERTS WILL BE OVER SOUTHEAST CALIFORNIA. STORMS WILL BE ABLE TO PRODUCE BOTH STRONG WINDS AND LOCALLY HEAVY RAIN. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND FLOODING. PRIME TIME WILL BE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 3, 3:35 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
335 PM MST SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD 4 WSW DESERT CENTER 33.70N 115.47W
08/03/2014 RIVERSIDE CA DEPT OF HIGHWAYS
ROADWAY CLOSED I-10 EB MM192 EAGLE MTN ROAD DUE TO
ASPHALT RAISED UP AND WASHED AWAY. MUD AND DEBRIS ACROSS
ALL LANES.
&&
EVENT NUMBER PSR1400162
DEWEYSpecial weather statement, Aug 3, 3:41 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
341 PM MST SUN AUG 3 2014
AZZ020-021-CAZ031-032330-
LA PAZ AZ-RIVERSIDE CA-
341 PM MST SUN AUG 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 430 PM MST/430 PM PDT/
AT 334 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PARKER...MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PARKER...PARKER
DAM...STATE ROUTE 72 AND US HIGHWAY 95...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3388 11408 3385 11437 3408 11447 3408 11444
3412 11441 3412 11437 3414 11435 3414 11433
3417 11429 3419 11424 3426 11416 3426 11414
3431 11414 3431 11413
TIME...MOT...LOC 2241Z 174DEG 12KT 3402 11429
NOLTESpecial weather statement, Aug 3, 3:41 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 341 PM MST SUN AUG 3 2014 AZZ020-CAZ031>033-032330- LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA- 341 PM PDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 430 PM PDT/430 PM MST/ AT 332 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 19 MILES WEST OF MARTINEZ LAKE...MOVING NORTHWEST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN IMPERIAL COUNTY... RURAL SOUTHWESTERN LA PAZ COUNTY... RURAL NORTHEASTERN IMPERIAL COUNTY... RURAL SOUTHEASTERN RIVERSIDE COUNTY... RURAL NORTHERN IMPERIAL COUNTY... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. LAT...LON 3339 11546 3369 11493 3315 11448 3292 11494 TIME...MOT...LOC 2242Z 149DEG 30KT 3315 11482 WATERS
Special weather statement, Aug 3, 4:01 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
401 PM MST SUN AUG 3 2014
AZZ022-023-027-032345-
MARICOPA AZ-
401 PM MST SUN AUG 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 353 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BUCKEYE. THIS STORM WAS NEARLY STATIONARY.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BUCKEYE... PALO VERDE AND LIBERTY...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 3319 11286 3362 11282 3372 11255 3363 11226
3335 11225 3308 11236 3309 11277
TIME...MOT...LOC 2301Z 180DEG 0KT 3335 11257
SAWTELLE/WATERSSpecial weather statement, Aug 3, 4:07 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST SUN AUG 3 2014
AZZ020-021-CAZ031-032-040000-
LA PAZ AZ-RIVERSIDE CA-
407 PM MST SUN AUG 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
NORTHERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 500 PM MST/500 PM PDT/
AT 403 PM MST/403 PM PDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF WENDEN TO BLYTHE...AND MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...PARKER...BOUSE...
ALAMO STATE PARK....QUARTZSITE...STATE ROUTE 95 AND 72...US 60...
INTERSTATE 10 FROM BRENDA ARIZONA TO WEST OF BLYTHE CALIFORNIA...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3431 11333 3368 11334 3344 11471 3401 11474
3425 11385 3423 11383 3425 11373 3421 11368
3424 11359 3432 11353 3430 11336 3432 11335
TIME...MOT...LOC 2307Z 186DEG 28KT 3394 11346 3364 11456
NOLTESpecial weather statement, Aug 3, 4:29 PM MST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 429 PM MST SUN AUG 3 2014 AZZ021-026-040015- LA PAZ AZ-YUMA AZ- 429 PM MST SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 515 PM MST AT 426 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES EAST OF KOFA WILDLIFE REFUGE...MOVING NORTH AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRENDA... VICKSBURG JUNCTION... VICKSBURG...HARCUVAR AND SALOME...INTERSTATE HIGHWAY 10 BETWEEN QUARTZSITE AND THE MARICOPA COUNTY LINE... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. LAT...LON 3370 11437 3385 11356 3339 11347 3323 11420 TIME...MOT...LOC 2329Z 183DEG 35KT 3347 11381 WATERS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:14 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 2, 5:36 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 114 min |
| Aug 2, 6:42 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 2 hr |
| Aug 3, 11:49 AM MST | Special Weather Statement | PSR | La Paz | 41 min |
| Aug 3, 12:35 PM MST | Special Weather Statement | PSR | La Paz | 40 min |
| Aug 3, 1:16 PM MST | Areal Flood Advisory | PSR | Yuma | 3 hr |
| Aug 3, 1:26 PM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Aug 3, 2:12 PM MST | Special Weather Statement | PSR | Yuma | 48 min |
| Aug 3, 2:18 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 42 min |
| Aug 3, 2:29 PM MST | Special Weather Statement | PSR | 46 min | |
| Aug 3, 2:36 PM MST | Flash Flood Warning | PSR | La Paz | 114 min |
| Aug 3, 2:38 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 67 min |
| Aug 3, 2:43 PM MST | Special Weather Statement | PSR | 62 min | |
| Aug 3, 3:06 PM MST | Special Weather Statement | PSR | 54 min | |
| Aug 3, 3:26 PM MST | Flash Flood Warning | PSR | La Paz | 2 hr |
| Aug 3, 3:41 PM MST | Special Weather Statement | PSR | La Paz | 49 min |
| Aug 3, 3:51 PM MST | Areal Flood Advisory | PSR | La Paz | 114 min |
| Aug 3, 4:01 PM MST | Special Weather Statement | PSR | Maricopa | 44 min |
| Aug 3, 4:07 PM MST | Special Weather Statement | PSR | La Paz | 53 min |
| Aug 3, 4:29 PM MST | Special Weather Statement | PSR | La Paz | 46 min |
| Aug 3, 4:38 PM MST | Special Weather Statement | PSR | Maricopa | 37 min |
| Aug 3, 4:43 PM MST | Special Weather Statement | PSR | 62 min | |
| Aug 3, 4:53 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 35 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.